GERD can cause chest pain now Iam not a doc but this is some info i found, Long-term GERD can lead to Barrett's esophagus, a condition in which the color and composition of the cells lining the lower esophagus change because of repeated exposure to stomach acid. Barrett's esophagus is a risk factor for esophageal cancer.
But i wouldnt jump to assume thats it, maybe a CT or a MRI could show better results for something less serious.
Welcome to the MedHelp forum!
After gall bladder surgery if you are having pain under the right ribs, and liver studies are normal, then it could be due to an abscess. A CT scan should be done. Otherwise it can be due to lingering liver infection. It can also be due to acidity and duodenal ulcer. Take a late night snack. Raise head end of bed. Take Omeprazole empty stomach in morning and an antacid gel at bedtime. Refrain from smoking, alcohol, fuzzy drinks and spicy food. Walking around also helps clear gas. It could also be muscle pull that can be treated by applying local analgesic creams. If all these are ruled out, then laproscopy should be done. Such an undiagnosed pain is usually due to adhesions and cutting the adhesions takes care of the pain.
Pain on left side next to sternum can be due to acidity and reflux. It can also be due to costochondritis, which causes pain and tenderness at points where your ribs attach to your breastbone. The inflammation around the joint area gives sharp pain on taking a breath. This can also cause tenderness on pressing the area which pains. An orthopedic doctor can diagnose this for you. Generally there is no cause. However it can be due to infection, blow, injury, or fibromyalgia. It usually goes away on its own. Otherwise it can be treated with muscle relaxants, and non steroidal anti inflammatory drugs.
Since a confirmed diagnosis cannot be given on net please discuss with your doctor once. Hope this helps. Take care!
I have exact same thing as you. I know it hurts so bad. Feels like giant bubble in center of chest that just wont quit. I will give you one tip, that helped me: If I took my meds(Nexium or Zegerid) and didnt eat something soon after, pain got worse. I dont know if there is a medical reason to back this up, but its almost like the medicine needed the food, or it would suck up my natural acid or something. I know it sounds ridiculous, but I swear there is something to it. I wasnt eating or drinking very much because I felt so bad. When I started to eat again, it got better. Hope this helps, hope it made sense.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.